Valproate-induced hyperammonemic encephalopathy, rapidly improved by i.v. carnitine and glucose/thiamine

Scand J Gastroenterol. 2010 Jun;45(6):762-3. doi: 10.3109/00365521003624169.
No abstract available

Publication types

  • Case Reports
  • Letter

MeSH terms

  • Aged
  • Ammonia / blood*
  • Anticonvulsants / adverse effects
  • Anticonvulsants / therapeutic use
  • Brain Diseases, Metabolic / blood
  • Brain Diseases, Metabolic / chemically induced*
  • Brain Diseases, Metabolic / drug therapy
  • Carnitine / administration & dosage*
  • Dose-Response Relationship, Drug
  • Drug Therapy, Combination
  • Epilepsy / drug therapy*
  • Female
  • Follow-Up Studies
  • Glucose / administration & dosage*
  • Humans
  • Injections, Intravenous
  • Sweetening Agents / administration & dosage
  • Thiamine / administration & dosage*
  • Time Factors
  • Valproic Acid / adverse effects*
  • Valproic Acid / therapeutic use
  • Vitamin B Complex / administration & dosage

Substances

  • Anticonvulsants
  • Sweetening Agents
  • Vitamin B Complex
  • Valproic Acid
  • Ammonia
  • Glucose
  • Carnitine
  • Thiamine